MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM

SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH BCS XP SYSTEM
Model Number BCS XP SYSTEM
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/28/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The customer contacted a siemens customer care center (ccc).Quality controls (qc) recovered within range at the time of the event.The affected sample was a frozen sample, and it is unknown how long the sample had been frozen before the initial discordant results were obtained.Sample handling issues cannot be ruled out.If the sample was not correctly thawed and mixed the sample may not have been a homogeneous plasma matrix.The cause of the event is unknown.The system is performing according to specifications.No further evaluation of this device is required.
 
Event or Problem Description
Two discordant, falsely low von willebrand factor activity (vwf ac) results were obtained on a patient sample on a bcs xp system (serial number: (b)(4)) with bc von willebrand reagent (lot 557470).The patient sample was previously frozen prior to the initial discordant results being obtained.The discordant results were reported to the physician(s) and were questioned.The same sample was also run for von willebrand factor antigen (vwf ag) and factor viii on the same day.These results were also reported to the physician(s) and it is unknown if they were considered discordant.The sample was re-frozen and was rerun twice for vwf ac seven days later, recovering higher.These repeat results were reported, as the correct results, to the physician(s).There are no reports of patient intervention or adverse health consequences due to the discordant, falsely low von willebrand factor activity (vwf ac) results.

Brand Name
BCS XP SYSTEM
Common Device Name
BCS XP SYSTEM
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS PRODUCTS GMBH
emil-von-behring- str. 76
marburg, D-350 41
GM  D-35041
MDR Report Key10478476
Report Number9610806-2020-00044
Device Sequence Number14111083
Product Code GKP
UDI-Device Identifier00630414945514
UDI-Public00630414945514
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970431
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBCS XP SYSTEM
Device Catalogue Number10459330
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/07/2020
Initial Report FDA Received Date09/01/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1